What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Jun 21, 11:31 AM CST, 1 hour 34 minutes earlier.
Area forecast discussion, Jun 21, 11:31 AM CST, 1 hour 34 minutes before
Area Forecast Discussion
National Weather Service Huntsville AL
1231 PM CDT Sun Jun 21 2020
.UPDATE...
For 18Z TAFS.
&&
.NEAR TERM...(Rest of Today)
Issued at 928 AM CDT Sun Jun 21 2020
Weak cluster of showers/tstms continues to gradually lift ENE across
north cntrl/NE AL into srn mid TN this late Sun morning. Very little
additional activity is trailing this leading band of precip, although
this certainly could change going more into the afternoon hrs as max
heating begins to develop. This activity is associated with an upper
shrtwv traversing ewd over west TN/KY. This embedded disturbance will
continue to cross into the mid TN Valley area and translate into
additional sct/num showers/tstms more into the afternoon period.
Modest deep layer shear coupled with some increasing instability may
allow for a few strong tstms later today capable of brief damaging
winds, small hail and locally heavy rainfall. Even with the cloud
cover and some rainfall in the area, afternoon highs look to climb
mainly into the upper 80s/near 90F for most spots.
.SHORT TERM...(Tonight through Tuesday)
Issued at 341 AM CDT Sun Jun 21 2020
As the shortwave pushes east of the area this evening, and with loss
of heating, there should be a decrease in coverage of showers and
thunderstorms. However, the models indicate potential for
redevelopment late tonight into early Monday as a series of weak
upper level impulses advance out of the Plains and through the middle
and deep South. A stronger wave arrives Monday afternoon and evening,
which may increase low level flow and create modest vertical bulk
shear values to 20-25kt to enhance storm organization. Once again, PW
values, potential degree of CAPE, and adequate QG forcing all point
to likely-categorical PoPs. It will depend on outflow boundaries and
airmass quality whether these linger into the evening hours. Then,
later Monday night into Tuesday, a stronger upper trough digs through
the western Great Lakes and into the mid MS valley, with a weaker
extension of the trough through the lower MS valley. Several MCS
clusters will develop associated with this trough and a cold front on
Monday night, which will likely progress southeast into the TN
valley during the day Tuesday. This could result in multiple periods
of heavy rainfall given PWs reaching the 1.5-2.0 inch range, and
sounding profiles becoming rather moist, with a more or less west-
east unidirectional wind profile above the near surface layer,
resulting in possible echo-training. High temperatures should be held
in the l-m80s given the extent of clouds and precipitation.
.LONG TERM...(Tuesday night through Saturday)
Issued at 341 AM CDT Sun Jun 21 2020
As the upper lows drifts east southeast very slowly into Tuesday
night, the main frontal boundary moves little. This will keep
showers in place ahead of it. Although the airmass will be worked
over from previous activity, a surge of fairly strong upper level
forcing and weak instability will likely keep isolated to scattered
thunderstorms in the forecast as well. As high PWAT values continue
near and ahead of the front and mean flow aloft remains weak, slow
moving storms could produce some additional locally heavy rainfall.
The very saturated nature of the atmospheric column and little shear
should keep any storms from being too strong. With dewpoints remaining
in the mid 60s to lower 70s, it will continue to be warm overnight,
with lows close to dewpoint values. Winds remaining between 5 and 10
mph should keep fog at bay.
Though the front in most guidance moves little into the early
morning hours on Wednesday, rainfall continues through that period.
The stalled nature of this front will keep higher precipitation
chances in the forecast during the day on Wednesday. There may be
just enough elevated instability for some isolated to scattered
thunderstorms to continue, given high dewpoints values ahead of the
front.
As the front continues to shift southeast into central Alabama early
Wednesday night, precipitation chances should diminish. Isolated to
widely scattered showers and thunderstorms may continue Wednesday
night. However, there is some uncertainty with that in guidance.
Lower or no POPs might be more realistic, especially after midnight.
Some drier air behind the front should help to make for a cooler and
less humid night. Lows in the lower to mid 60s look reasonable. Fog
could be a an issue though overnight, as winds become very light
mostly clear skies are expected later in the evening.
A mix of sunshine and cloud cover is expected on Thursday. The
additional sunshine should help daytime highs climb into the mid to
upper 80s near/west of the I-65 corridor. However, further east,
afternoon cloud cover could keep temperatures in the 79 to 84 degree
range. Kept an isolated shower or thunderstorm in the forecast.
However, confidence in that coverage is very minimal. This may be
overdone. Again on Thursday night, decent radiational cooling
conditions are expected. Additional fog development looks possible.
Lows should begin to creep back into the lower to mid 60s as the
moisture returns as the front pivots back to the northeast into or
near the area. As this boundary moves into the area on Friday,
precipitation chances look to increase.
Zonal flow and additional disturbances moving through the flow near
or across the area keep at least isolated to scattered shower and
thunderstorm chances in the forecast through next weekend. Highs in
the 80s and lows in the 60s or lower 70s look to continue over the
weekend.
&&
.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 1231 PM CDT Sun Jun 21 2020
Shra/tsra are beginning to develop across parts the area heading into
the early afternoon this Sun, in part due to an increase in daytime
heating. While the sct nature of this convection will make timing
rather difficult, shra/tsra will be capable of impacting either of
the two main airports thru approx 23Z. Cigs/vis will drop with any of
the heavier precip that develops near either terminal. Lingering
convection should then diminish with the onset of the evening hrs,
with mid/high clouds prevailing into the morning hrs Mon. Sfc winds
out of the SW near 10kt with higher gusts will weaken this evening.
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&
NEAR TERM...09
SHORT TERM...17
LONG TERM...KTW
AVIATION...09
For more information please visit our website
at weather.gov/huntsville.
Hazardous weather outlook, Jun 21, 3:49 AM CST, 9 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Huntsville AL
449 AM CDT Sun Jun 21 2020
ALZ001>010-016-TNZ076-096-097-212330-
Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan-
Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN-
449 AM CDT Sun Jun 21 2020
This Hazardous Weather Outlook is for north central Alabama,
northeast Alabama, northwest Alabama and southern middle Tennessee.
.DAY ONE...Today and tonight.
Scattered thunderstorms will become more widespread in coverage
today, as an upper disturbance crosses into the region from the
west. Some of these storms may be strong producing brief heavy
rainfall and gusty winds.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
An extended period of shower and thunderstorm activity is expected
early next week through Wednesday, as a front moves southward into
northern Alabama. Some storms could be strong producing gusty winds
and localized flooding.
After a brief respite from heavier rainfall on Thursday, scattered
shower and thunderstorm activity is expected to return next weekend.
.SPOTTER INFORMATION STATEMENT...
Activation of storm spotters and emergency management personnel is
not anticipated at this time.
20
In the hours before
Special weather statement, Jun 21, 11:42 AM CST, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Huntsville AL
1242 PM CDT Sun Jun 21 2020
ALZ004-007-016-211830-
Lawrence AL-Morgan AL-Cullman AL-
1242 PM CDT Sun Jun 21 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CULLMAN...
SOUTHWESTERN MORGAN AND SOUTHEASTERN LAWRENCE COUNTIES UNTIL 130 PM
CDT...
At 1241 PM CDT, Doppler radar was tracking a strong thunderstorm near
Addison, or near Arley, moving northeast at 15 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
West Point, Jones Chapel, Massey, Battleground and eastern Bankhead
National Forest.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Strong gusty winds will be capable of knocking down small tree limbs
along with other small unsecured items. Seek safe shelter until this
storm has passed.
Frequent cloud to ground lightning is also occurring with this storm.
Lightning can strike several miles away from a thunderstorm. Seek a
safe shelter inside a building or vehicle.
&&
LAT...LON 3430 8711 3430 8723 3444 8705 3422 8686
3410 8711
TIME...MOT...LOC 1741Z 234DEG 15KT 3417 8723
RSBSpecial weather statement, Jun 21, 12:16 PM CST, 49 minutes before
Special Weather Statement
National Weather Service Huntsville AL
116 PM CDT Sun Jun 21 2020
ALZ007-008-016-211900-
Marshall AL-Morgan AL-Cullman AL-
116 PM CDT Sun Jun 21 2020
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL MARSHALL...
NORTHEASTERN CULLMAN AND SOUTHEASTERN MORGAN COUNTIES UNTIL 200 PM
CDT...
At 115 PM CDT, Doppler radar was tracking a strong thunderstorm near
Cullman, moving northeast at 35 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Cullman, Arab, Hanceville, Good Hope, Falkville, Holly Pond, Dodge
City, Baldwin, Vinemont and Somerville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3400 8688 3430 8701 3456 8669 3431 8642
TIME...MOT...LOC 1815Z 230DEG 30KT 3422 8686
25
Special weather statement, Jun 21, 1:01 PM CST, 4 minutes before
Special Weather Statement
National Weather Service Huntsville AL
201 PM CDT Sun Jun 21 2020
ALZ008>010-211945-
Marshall AL-DeKalb AL-Jackson AL-
201 PM CDT Sun Jun 21 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JACKSON...EAST
CENTRAL MARSHALL AND DEKALB COUNTIES UNTIL 245 PM CDT...
At 159 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms near Geraldine, or 12 miles southwest of Rainsville,
moving northeast at 20 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Fort Payne, Rainsville, Henagar, Crossville, Sylvania, Fyffe, Powell,
Geraldine, Section and Ider.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3437 8563 3436 8566 3426 8577 3426 8581
3424 8581 3424 8584 3420 8585 3420 8611
3443 8611 3446 8607 3454 8614 3482 8563
3443 8559
TIME...MOT...LOC 1859Z 239DEG 17KT 3441 8603
25